Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Riemann surfaces and the geometrization of 3-manifolds

Author: Curt McMullen
Journal: Bull. Amer. Math. Soc. 27 (1992), 207-216
MSC (2000): Primary 57M50; Secondary 30C75, 30F60
MathSciNet review: 1153266
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [BD] D. Barrett and J. Diller, Poincaré series and holomorphic averaging, Invent. Math. (to appear). MR 1181813 (93k:30071)
  • [Bers1] L. Bers, Simultaneous uniformization, Bull. Amer. Math. Soc. 66 (1960), 94-97. MR 0111834 (22:2694)
  • [Bers2] -Uniformization, moduli and Kleinian groups, Bull. London Math. Soc. 4 (1972), 257-300. MR 0348097 (50:595)
  • [Bers3] -An extremal problem for quasiconformal maps and a theorem by Thurston, Acta Math. 141 (1978), 73-98. MR 0477161 (57:16704)
  • [Bers4] -Finite dimensional Teichmüller spaces and generalizations, Bull. Amer. Math. Soc. 5 (1981), 131-172. MR 621883 (82k:32050)
  • [Br] R. Brooks, The fundamental group and the spectrum of the Laplacian, Comment. Math. Helv. 56 (1985), 581-596. MR 656213 (84j:58131)
  • [DH] A. Douady and J. Hubbard, A proof of Thurston's topological characterization of rational maps, Acta Math. (to appear). MR 1251582 (94j:58143)
  • [FLP] A. Fathi, F. Laudenbach, and V. Poénaru, Travaux de Thurston sur les surfaces, Asterisque, vol. 66-67, Soc. Math. France, Paris, 1979. MR 568308 (82m:57003)
  • [Gard] F. Gardiner, Teichmüller theory and quadratic differentials, Wiley Interscience, 1987. MR 903027 (88m:32044)
  • [Gre] F. P. Greenleaf, Invariant means on topological groups, Van Nostrand, 1969. MR 0251549 (40:4776)
  • [Grom] M. Gromov, Structures métriques pour les variétés riemanniennes, Textes Math., vol. 1, CEDIC, Paris, 1981. MR 682063 (85e:53051)
  • [LS] T. Lyons and D. Sullivan, Function theory, random paths and covering spaces, J. Differential Geom. 19 (1984), 299-323. MR 755228 (86b:58130)
  • [Mc1] C. McMullen, Amenability, Poincaré series and quasiconformal maps, Invent. Math. 97 (1989), 95-127. MR 999314 (90e:30048)
  • [Mc2] -Iteration on Teichmüller space, Invent. Math. 99 (1990), 425-454. MR 1031909 (91a:57008)
  • [Mc3] -Rational maps and Kleinian groups, Proceedings of the International Congress of Mathematicians Kyoto 1990, Springer-Verlag, 1991, pp. 889-900. MR 1159274 (93h:57024)
  • [Mc4] -Amenable coverings of complex manifolds and holomorphic probability measures, Invent. Math. (to appear). MR 1181814 (93h:32012)
  • [Mor] J. Morgan, On Thurston's uniformization theorem for three dimensional manifolds, The Smith Conjecture, Academic Press, 1984, pp. 37-125. MR 758464
  • [Mos] D. Mostow, Strong rigidity of locally symmetric spaces, Ann. of Math Stud., vol. 78, Princeton Univ. Press, Princeton, NJ, 1972.
  • [Mum] D. Mumford, A remark on Mahler's compactness theorem, Proc. Amer. Math. Soc. 28 (1971), 289-294. MR 0276410 (43:2157)
  • [Oh] H. Ohtake, Lifts of extremal quasiconformal mappings of arbitrary Riemann surfaces, J. Math. Kyoto Univ. 22 (1982), 191-200. MR 666970 (84e:30071)
  • [Pier] J. P. Pier, Amenable locally compact groups, Wiley Interscience, New York, 1984. MR 767264 (86a:43001)
  • [Poin] H. Poincaré, Mémoire sur les fonctions Fuchsiennes, Acta Math. 1 (1882/3), 193-294. MR 1554584
  • [Str] K. Strebel, On lifts of extremal quasiconformal mappings, J. d'Analyse Math. 31 (1977), 191-203. MR 0585316 (58:28489)
  • [Sul1] D. Sullivan, On the ergodic theory at infinity of an arbitrary discrete group of hyperbolic motions, Riemann Surfaces and Related Topics: Proceedings of the 1978 Stony Brook Conference, Ann. of Math. Stud., vol. 97, Princeton Univ. Press, Princeton, NJ, 1981. MR 624833 (83f:58052)
  • [Sul2] -Quasiconformal homeomorphisms in dynamics, topology and geometry, Proceedings of the International Conference of Mathematicians, 1986, vol. 2 Amer. Math. Soc., Providence, RI, 1986, pp. 1216-1228. MR 934326 (90a:58160)
  • [Sul3] -Bounds, quadratic differentials and renormalization conjectures, Mathematics into the Twenty-first Century, Amer. Math. Soc. Centennial Publications, vol. 2, Amer. Math., Soc., Providence, RI, 1992, pp. 417-466. MR 1184622 (93k:58194)
  • [Th1] W. P. Thurston, Geometry and topology of three-manifolds, Princeton lecture notes, 1979.
  • [Th2] -Three-dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. Amer. Math. Soc. 6 (1982), 357-381. MR 648524 (83h:57019)
  • [Th3] -Hyperbolic structures on 3-manifolds I: Deformations of acylindrical manifolds, Ann. of Math. (2) 124 (1986), 203-246. MR 855294 (88g:57014)
  • [Th4] -On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. 19 (1988), 417-432. MR 956596 (89k:57023)
  • [Th5] -Hyperbolic structures on 3-manifolds II: Surface groups and 3-manifolds which fiber over the circle, Ann. of Math. (2) (to appear).
  • [Th6] -Hyperbolic structures on 3-manifolds III: Deformation of 3-manifolds with incompressible boundary, Ann. of Math. (2) (to appear).
  • [Th7] -Hyperbolic structures on 3-manifolds IV: Construction of hyperbolic manifolds, in preparation.
  • [Th8] -On the combinatorics and dynamics of iterated rational maps, preprint.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 57M50, 30C75, 30F60

Retrieve articles in all journals with MSC (2000): 57M50, 30C75, 30F60

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society